MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the glidewire advantage was being used to cross the superficial femoral artery (sfa) from left antegrade approach.While pushing the wire it snapped around 20 cm from the tip.The patient had 5fr micro puncture access.The wire was inserted through the micro access sheath.The patient was undergoing surgery to remove the wire left in the body.The doctor said that he was pushing and pulling in attempt to cross down bypass graft.Anatomy looked to be normal from the common femoral artery (cfa) to mid superficial femoral artery (sfa).Severe peripheral artery disease (pad) was noticed from mid superficial femoral artery (sfa) to distal bypass graft.Patients pre-procedural condition was peripheral artery disease (pad) diagnosis with occluded bypass graft.Patient injury and/or surgical or medical intervention was required.The doctor had to perform open removal of the broken wire.Relevant tests and lab results were an angiogram on (b)(6) 2023.The type of procedure being performed was a left antegrade approach angiogram with thrombolysis.The estimated blood loss was less than 250cc.Additional information was received on 18aug2023: the patient was stable and foreign body removal surgery went well.Guidewire tip was successfully removed from the patient.An open surgical foreign body removal through was performed.Xray was performed to confirm the tip of the wire was removed from the patient.It was seen on x-ray and the other half of the wire did not hydrophilic piece of the wire.
 
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: supervisor.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record no anomaly was found.Search of the complaint file no other similar report from other facilities was found.Terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9 and h3 and to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.Based on our past knowledge, we have been aware that the guidewire fractures when the following force a) - d) is applied.We have also been aware that there is regularity in the shape of fractured part of the core depending on the mechanism leading to the fracture.A) when a guidewire was exposed to repeated 90° bending force and fractured, no taper was found on the side surface of core wire at the fractured part, and dimple patterns were found on the fracture surface of core wire.B) when a guidewire in a curved state was exposed to continuous one-way torque force and fractured, no taper was found on the side surface of core wire at the fractured part, and radial patterns were found on the fracture surface of core wire.C) when a guide wire was exposed to pulling force and fractured, a taper was found on the side surface of core wire at the fractured part.D) when a guidewire in a looped state was exposed to pulling force and fractured, a taper and a curve were found on the side surface of core wire at the fractured part.(cause of occurrence) as one of the possibilities of this case, it was presumed that the fracture occurred in the actual sample by any of the mechanisms a) - d), however, since the actual sample was not returned and the analysis of it could not be performed, the cause of the occurrence could not be clarified.(countermeasure) ashitaka factory assures the quality of this product by performing following work and inspection.- the outer diameter of this product is controlled.- before the packaging process, 100% visual inspection is performed.Ifu of this product includes the following warning: "if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the glidewire advantage and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the glidewire advantage or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel." terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.2 to correct section d3.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, MD 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17706885
Report Number9681834-2023-00187
Device Sequence Number12560990
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public04987350717924
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberN/A
Device Catalogue NumberGA1430
Device Lot Number230220A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer11/08/2023
02/10/2025
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date12/08/2023
03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VASCULAR SOLUTION 5FR STIFF MICRO PUNCTURE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight154 KG
Patient EthnicityNon Hispanic
Patient RaceWhite